Alert archive / Colorado / Wind Advisories in 2017

Wind Advisory 2, NWS Grand Junction, CO

March 5, 20178 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Mar 5, 2017, 1:39 PM MST for 8 counties in Colorado. It took effect at Mar 5, 2017, 8:00 PM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 1:39 PM MST (20:39 UTC)
In effect from
Mar 5, 2017, 8:00 PM MST
Expired
Mar 6, 2017, 5:25 AM MST
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Montrose County, CO, Pitkin County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 81 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3015 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS75 KGJT 052039
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
139 PM MST Sun Mar 5 2017

.A slower movement of the cold front is limiting some of the winds
in the eastern valleys. Wind gusts this afternoon and evening 
will have lulls due to the cloud cover but passing virga or 
showers will still create gusts in excess of 45 mph in the western
valleys at times. Strong wind gusts will precede and accompany 
the cold front passage this evening including the eastern valleys.
Strong winds gusts will remain a threat over the high country
through at least midnight. 

COZ005-008-014-022-023-060445-
/O.CAN.KGJT.WI.Y.0001.000000T0000Z-170306T0600Z/
/O.NEW.KGJT.WI.Y.0002.170306T0300Z-170306T1000Z/
Upper Yampa River Basin-Central Colorado River Basin-
Upper Gunnison River Valley-Animas River Basin-
San Juan River Basin-
Including the cities of Steamboat Springs, Eagle, Edwards, 
Glenwood Springs, Carbondale, Gunnison, Cimarron, Durango, 
Bayfield, Ignacio, and Pagosa Springs

139 PM MST Sun Mar 5 2017

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST
MONDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from 8 PM this evening to 3 AM MST
Monday.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph becoming
  west with the passage of the front late this evening. 

* TIMING...Winds will begin to increase Sunday evening as the cold
  front approaches peaking late as the front passage occurs.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

People, especially those with respiratory illnesses, heart 
disease, the elderly, and children are recommended to stay indoors
and avoid prolonged outdoor exercise or heavy exertion due to 
wind-blown dust.

&&

$$

COZ001-002-006-007-011-020-021-UTZ022-024-027-029-060445-
/O.EXT.KGJT.WI.Y.0001.000000T0000Z-170306T1000Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Montrose, Hotchkiss, Delta, Gateway, 
Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, 
Moab, Castle Valley, Canyonlands National Park, 
Dead Horse Point State Park, and Fry Canyon
139 PM MST Sun Mar 5 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST MONDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph becoming
  west with the cold front passage this evening.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-060445-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-170306T0600Z/
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
West Elk and Sawatch Mountains-Flat Tops-
Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Eastern Uinta Mountains-Tavaputs Plateau-
La Sal and Abajo Mountains-
Including the cities of Rio Blanco, Columbine, Hahns Peak, 
Toponas, Aspen, Vail, Snowmass, Crested Butte, Taylor Park, 
Marble, Buford, Trappers Lake, Ridgway, Glade Park, Telluride, 
Ouray, Lake City, Silverton, Rico, Hesperus, Manila, Dutch John, 
and Monticello
139 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS...Southwest 30 to 40 mph with gusts up to 65 to 74 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Tree 
  branches may break and fall in higher gusts. Agricultural 
  burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$
4 follow-up statements
505 
WWUS75 KGJT 060439
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
939 PM MST Sun Mar 5 2017

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-060600-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-170306T0600Z/
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
West Elk and Sawatch Mountains-Flat Tops-
Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Eastern Uinta Mountains-Tavaputs Plateau-
La Sal and Abajo Mountains-
Including the cities of Rio Blanco, Columbine, Hahns Peak, 
Toponas, Aspen, Vail, Snowmass, Crested Butte, Taylor Park, 
Marble, Buford, Trappers Lake, Ridgway, Glade Park, Telluride, 
Ouray, Lake City, Silverton, Rico, Hesperus, Manila, Dutch John, 
and Monticello
939 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS...Southwest 30 to 40 mph with gusts up to 75 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Tree 
  branches may break and fall in higher gusts. Agricultural 
  burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$

COZ001-002-006-007-011-020-021-UTZ022-024-027-029-061000-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-170306T1000Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Montrose, Hotchkiss, Delta, Gateway, 
Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, 
Moab, Castle Valley, Canyonlands National Park, 
Dead Horse Point State Park, and Fry Canyon
939 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST MONDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph becoming
  west with the cold front passage overnight.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$

COZ005-008-014-022-023-061000-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-170306T1000Z/
Upper Yampa River Basin-Central Colorado River Basin-
Upper Gunnison River Valley-Animas River Basin-
San Juan River Basin-
Including the cities of Steamboat Springs, Eagle, Edwards, 
Glenwood Springs, Carbondale, Gunnison, Cimarron, Durango, 
Bayfield, Ignacio, and Pagosa Springs
939 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST MONDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph becoming
  west with the passage of the front overnight.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$
902 
WWUS75 KGJT 060557
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1057 PM MST Sun Mar 5 2017

COZ003-004-009-010-012-013-017>019-UTZ023-025-028-060700-
/O.EXP.KGJT.WI.Y.0001.000000T0000Z-170306T0600Z/
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
West Elk and Sawatch Mountains-Flat Tops-
Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Eastern Uinta Mountains-Tavaputs Plateau-
La Sal and Abajo Mountains-
Including the cities of Rio Blanco, Columbine, Hahns Peak, 
Toponas, Aspen, Vail, Snowmass, Crested Butte, Taylor Park, 
Marble, Buford, Trappers Lake, Ridgway, Glade Park, Telluride, 
Ouray, Lake City, Silverton, Rico, Hesperus, Manila, Dutch John, 
and Monticello
1057 PM MST Sun Mar 5 2017

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

This wind advisory will get wrapped into the winter weather
advisory out for the mountain locations.

$$

COZ001-002-006-007-011-020-021-UTZ022-024-027-029-061000-
/O.CON.KGJT.WI.Y.0001.000000T0000Z-170306T1000Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Montrose, Hotchkiss, Delta, Gateway, 
Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, 
Moab, Castle Valley, Canyonlands National Park, 
Dead Horse Point State Park, and Fry Canyon
1057 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST MONDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph 
  becoming west with the cold front passage overnight.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$

COZ005-008-014-022-023-061000-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-170306T1000Z/
Upper Yampa River Basin-Central Colorado River Basin-
Upper Gunnison River Valley-Animas River Basin-
San Juan River Basin-
Including the cities of Steamboat Springs, Eagle, Edwards, 
Glenwood Springs, Carbondale, Gunnison, Cimarron, Durango, 
Bayfield, Ignacio, and Pagosa Springs
1057 PM MST Sun Mar 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST MONDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph 
  becoming west with the passage of the front overnight.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$
060 
WWUS75 KGJT 060933
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
233 AM MST Mon Mar 6 2017


COZ001-002-006-007-011-020-021-UTZ022-024-027-029-061300-
/O.EXT.KGJT.WI.Y.0001.000000T0000Z-170306T1300Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, 
Parachute, Rifle, Silt, Montrose, Hotchkiss, Delta, Gateway, 
Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, 
Moab, Castle Valley, Canyonlands National Park, 
Dead Horse Point State Park, and Fry Canyon
233 AM MST Mon Mar 6 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$

COZ005-008-014-022-023-061300-
/O.EXT.KGJT.WI.Y.0002.000000T0000Z-170306T1300Z/
Upper Yampa River Basin-Central Colorado River Basin-
Upper Gunnison River Valley-Animas River Basin-
San Juan River Basin-
Including the cities of Steamboat Springs, Eagle, Edwards, 
Glenwood Springs, Carbondale, Gunnison, Cimarron, Durango, 
Bayfield, Ignacio, and Pagosa Springs
233 AM MST Mon Mar 6 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* IMPACTS...Strong crosswinds will make driving difficult for 
  high profile vehicles. Wind gusts may affect lightweight 
  property items such as trash cans and lawn chairs. Smaller, 
  weak tree branches may break and fall in higher gusts. 
  Agricultural burns may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution if driving a high profile vehicle. Consider
securing loose belongings on your property.

&&

$$
175 
WWUS75 KGJT 061225
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
525 AM MST Mon Mar 6 2017


COZ001-002-006-007-011-020-021-UTZ022-024-027-029-061330-
/O.CAN.KGJT.WI.Y.0001.000000T0000Z-170306T1300Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-
Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges-
525 AM MST Mon Mar 6 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

Winds are decreasing behind the departing cold front. Therefore,
have cancelled the Wind Advisory. Please keep in mind that today 
will be a breezy day and winds are still expected to be strong in 
the higher elevations.

$$

COZ005-008-014-022-023-061330-
/O.CAN.KGJT.WI.Y.0002.000000T0000Z-170306T1300Z/
Upper Yampa River Basin-Central Colorado River Basin-
Upper Gunnison River Valley-Animas River Basin-
San Juan River Basin-
525 AM MST Mon Mar 6 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Grand Junction has cancelled the
Wind Advisory.

Winds are decreasing behind the departing cold front. Therefore,
have cancelled the Wind Advisory. Please keep in mind that today 
will be a breezy day and winds are still expected to be strong in 
the higher elevations.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:41 AM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 5, 10:41 AM MST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1041 AM MST Sun Mar 5 2017

.UPDATE...
Issued at 1040 AM MST Sun Mar 5 2017

Latest models were hitting the southern and central Colorado
mountains harder with the initial surge of moisture this
afternoon ahead of the approaching Pacific storm. Therefore,
decided to boost snow accumulations over these areas. Warm
temperatures initially will limit amounts, except for areas above
9000 to 9500 feet. In coordination with neighboring Colorado
offices, decided to hoist snow and blowing snow advisories for
remaining mountain areas. Accumulations may fall a bit shy of
criteria, but felt that impacts due to blowing snow resulting from
strong winds necessitated expanding highlights. Gave some thought
to limiting advisories to areas above 9000 feet, but cold front
comes through tonight causing snow levels to lower to valley
bottoms which may confuse the message. Consequently, made mention
of best accumulations in the higher elevations. Despite overlap,
left wind advisories untouched to avoid giving the impression
that strong winds are no loner expected.

&&

.SHORT TERM...(Today through Monday)
Issued at 440 AM MST Sun Mar 5 2017

Temperatures are currently running 10 to 15 degrees warmer than
what was observed 24 hours ago at most locations around the
forecast area. The reason for this is warm air advection ahead of
an approaching cold front. According to surface analysis and IR
satellite image the front is currently moving into the Great Basin
states towards Utah and Colorado.

As the front moves closer to the forecast area expect southerly
winds to increase to advisory level at many locations. These winds
will be gusty with gusts to 55 mph in the lower elevations and
gusts up to 75 mph over the mountains. Due to these strong and
gusty winds we have issued wind advisories which are in effect
from 10 AM MST through 11 PM MST this evening. The cold front
itself is expected to pass over the forecast area tonight and will
support showers this afternoon with isolated thunderstorms
possible north of I-70. Snow will begin to accumulate over the
mountains tonight with total accumulations of 4 to 8 inches.
Winter Weather Advisories are also in effect from 8 PM MST this
evening through 2 PM MST Monday afternoon for the Elkhead and Park
Mountains as well as the Flat Tops.

.LONG TERM...(Monday night through Saturday)
Issued at 440 AM MST Sun Mar 5 2017

Cold west northwesterly flow will fill in behind the departing
storm system on Monday. This will result in pretty chilly
temperatures around the forecast area Monday night. For example
Gunnison has a forecast low Monday night of 6 degrees, 15 degrees
at Durango and 14 degrees at Aspen. Temperatures will moderate and
even warm a few degrees beginning Tuesday as dry zonal flow sets
up across Utah and Colorado. This dry zonal flow will keep the
area dry and mild through at least Friday morning. The 0000Z ECMWF
and 0600Z GFS20 both produce a possibility of precipitation
beginning Friday afternoon last into the weekend as a trough of
low pressure sags to the south.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 953 AM MST Sun Mar 5 2017

VFR conditions will prevail at all terminals through late morning
and early afternoon. Southwesterly winds will strengthen through
the day, with gusts upwards of 40mph possible later in the
afternoon. Ceilings will steadily lower this afternoon as a cold
front approaches from the west. Anticipate MVFR ceiling heights by
late afternoon lasting through the overnight, with occasional IFR
heights during and after FROPA between 04z and 10z. VIS will
eventually lower as precipitation moves into terminal locations
after 04z. A notable wind shift will occur as the front crosses
the region; southwesterly winds will shift westerly and eventually
northwesterly. The front will pass KVEL first around 04z, GJT
around 07z, and will make it through EGE, ASE, and TEX by 09z.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...Wind Advisory until 11 PM MST this evening for COZ001>014-
     017>023.

     Winter Weather Advisory from 2 PM this afternoon to 6 PM MST
     Monday for COZ009-012.

     Winter Weather Advisory from 2 PM this afternoon to noon MST
     Monday for COZ018-019.

     Winter Weather Advisory from 8 PM this evening to 6 PM MST
     Monday for COZ004-010-013.

UT...Wind Advisory until 11 PM MST this evening for UTZ022>025-
     027>029.

&&

UPDATE...NL
SHORT TERM...Larry
LONG TERM...Larry
AVIATION...MAC
Hazardous weather outlook, Mar 5, 3:07 AM MST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
307 AM MST Sun Mar 5 2017

COZ001>014-017>023-UTZ022>025-027>029-061015-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
307 AM MST Sun Mar 5 2017

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Strong gusty southerly winds are expected to develop today ahead
of an approaching storm system. An associated cold front will move
through tonight into Monday bringing rain and snow to many areas.
Accumulating snow is expected for the mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Snow will continue to accumulate in the mountains through Monday
afternoon. By Tuesday, conditions will start to improve as high
pressure builds in.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to report excessive wind or any observed
wind related damage to the National Weather Service in Grand
Junction.

In the hours before

Local storm report, Mar 5, 11:03 AM MST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1103 AM MST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     NON-TSTM WND GST 2 SE CRAIG              40.50N 107.52W
03/05/2017  M49 MPH          MOFFAT             CO   ASOS

            ASOS STATION CRAIG - MOFFAT COUNTY ARPT
            /CAG/.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM
Local storm report, Mar 5, 11:05 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1105 AM MST SUN MAR 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     NON-TSTM WND GST MEEKER                  40.05N 107.89W
03/05/2017  M52 MPH          RIO BLANCO         CO   ASOS

            ASOS STATION MEEKER ARPT /EEO/.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:02 AM MSTWinter Weather AdvisoryGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 12 more36 hr

Nearby

Wind Advisories in Colorado, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.